# SDR 96ZZZX3888

- Difficulty date: July 18, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Johnston Aircraft Service Inc, repair station BG4R075M
- Engine: Lyc O540B2C5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: SL13884MO6
- Condition: Failed
- Location: Nr 2 Journal
- Part time: 2 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER NORMAL TEST CELL RUN, ENGINE OIL WAS DRAINED AND THE OIL FILTER AND SUCTION SCREEN WAS INSPECTED AND A MASSIVE AMOUNT OF ALUMINUM WAS FOUND.  UPON DISASSEMBLY, FOUND THE FRONT BEARING HAD FAILED AT THE NR 2 JOURNAL.  THE BEARING HAD SMEARED AND TRANSFERRED TO THE CRANKSHAFT THRUST AREA AND NR 2 JOURNAL.  ALL PARTS WERE INSPECTED TO DETERMINE THE CAUSE WITH NO FIRM CONCLUSION.  SUBMITTER RECOMMENDS USING ONLY LYCOMING BEARINGS ON RE-GROUND CRANKSHAFTS.
